Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2015, Article ID 370979, 4 pages
http://dx.doi.org/10.1155/2015/370979
Research Article

Jordan Type Inequalities for Hyperbolic Functions and Their Applications

School of Mathematics and Computation Sciences, Hunan City University, Yiyang 413000, China

Received 3 August 2014; Accepted 2 September 2014

Academic Editor: Kehe Zhu

Copyright © 2015 Zhen-Hang Yang and Yu-Ming Chu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We present the best possible parameters p, such that the double inequality holds for all . As applications, some new inequalities for certain special function and bivariate means are found.

1. Introduction

The well known Jordan inequality [1] is given by

During the past few years, the improvements, refinements, and generalizations for inequality (1) have attracted the attention of many researchers [213]. Recently, the hyperbolic counterpart and its generalizations have been the subject of intensive research.

Zhu [14] proved that the inequality holds for all if and only if if .

In [3, 15], Neuman and Sándor proved that for all .

Klén et al. [5] proved that the double inequality holds for all .

In [4], the authors proved that the double inequality holds for all if and only if and .

Zhu [16, 17] proved that the inequalities hold for all if and only if ,   ,   ,   , and if ,   , and .

Very recently, Yang [18] proved that the double inequality holds for all if and only if and .

The main purpose of this paper is to find the best possible parameters such that the double inequality holds for all and present several new inequalities for certain special function and bivariate means.

2. Main Result

Theorem 1. Let . Then the double inequality holds for all if and only if and .

Proof. Let and let the function be defined on by Then making use of power series expansions and (9) we get Let Then for all . Consider for all .
It follows from (13) that for all .
Therefore, inequality (8) holds for all with and follows from (9)–(12) and (14).
Next, we prove that and if inequality (8) holds for all .
If the first inequality of (8) holds for all , then from (9) and (10) we have and .
If the second inequality of (8) holds for all , then it follows from (9) that
We clearly see that if . Therefore, follows from (16).

Remark 2. It is not difficult to verify that the bound given in Theorem 1 is strictly increasing with respect to on for fixed .

Remark 3. Let and . Then Theorem 1 and Remark 2 lead to for all .

3. Applications

It is well known that where is the trigamma function defined by

Let Then Remark 3 leads to for all .

From (19) and (22) we get the following.

Remark 4. For all one has In particular, we have
For , the Schwab-Borchardt mean [1921] is given by
Let and let . Then and . It follows from Remark 3 and (26) that Note that
From (27) and (28) we get the following.

Remark 5. Let ; then the Schwab-Borchardt mean satisfies the double inequality
Let and let with . Then the arithmetic mean , logarithmic mean , geometric mean , and th power mean are defined by
It is well known that is continuous and strictly increasing with respect to for fixed with ; the main properties for the power mean are given in [22]. Recently, the arithmetic, logarithmic, geometric, and power means have been the subject of intensive research. In particular, many remarkable inequalities can be found in the literature [2335].
Let ; then (30) leads to
From Theorem 1 and (31) we get the following.

Remark 6. Let ; then the double inequality holds for all with if and only if and . In particular, the double inequality holds for all with .

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

This research was supported by the Natural Science Foundation of China under Grants 61374086 and 11171307 and the Natural Science Foundation of Zhejiang Province under Grant LY13A010004.

References

  1. D. S. Mitrinović, Analytic Inequalities, Springer, New York, NY, USA, 1970. View at MathSciNet
  2. F. Qi, L.-H. Cui, and S.-L. Xu, “Some inequalities constructed by Tchebysheff's integral inequality,” Mathematical Inequalities and Applications, vol. 2, no. 4, pp. 517–528, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. E. Neuman and J. Sándor, “On some inequalities involving trigonometric and hyperbolic functions with emphasis on the Cusa-Huygens, Wilker, and Huygens inequalities,” Mathematical Inequalities & Applications, vol. 13, no. 4, pp. 715–723, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. Y. Lv, G. Wang, and Y. Chu, “A note on Jordan type inequalities for hyperbolic functions,” Applied Mathematics Letters, vol. 25, no. 3, pp. 505–508, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. R. Klén, M. Visuri, and M. Vuorinen, “On Jordan type inequalities for hyperbolic functions,” Journal of Inequalities and Applications, vol. 2010, Article ID 362548, 14 pages, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. Z.-H. Yang, “New sharp Jordan type inequalities and their applications,” Gulf Journal of Mathematics, vol. 2, no. 1, pp. 1–10, 2014. View at Google Scholar
  7. L. Zhu, “A source of inequalities for circular functions,” Computers & Mathematics with Applications, vol. 58, no. 10, pp. 1998–2004, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. Z.-H. Yang, “Sharp bounds for seiffert mean in terms of weighted power means of arithmetic mean and geometric mean,” Mathematical Inequalities and Applications, vol. 17, no. 2, pp. 499–511, 2014. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  9. Z.-H. Yang, Y.-M. Chu, Y.-Q. Song, and Y.-M. Li, “A sharp double inequality for trigonometric functions and its applications,” Abstract and Applied Analysis, vol. 2014, Article ID 592085, 9 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  10. S.-H. Wu and L. Debnath, “A new generalized and sharp version of Jordan's inequality and its applications to the improvement of the Yang Le inequality,” Applied Mathematics Letters, vol. 19, no. 12, pp. 1378–1384, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. S.-H. Wu, “Sharpness and generalization of Jordan's inequality and its application,” Taiwanese Journal of Mathematics, vol. 12, no. 2, pp. 325–336, 2008. View at Google Scholar · View at MathSciNet · View at Scopus
  12. Z. Yang, “Refinements of a two-sided inequality for trigonometric functions,” Journal of Mathematical Inequalities, vol. 7, no. 4, pp. 601–615, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. Z. Yang and Y. Chu, “A note on Jordan, Adamović-Mitrinović, and Cusa Inequalities,” Abstract and Applied Analysis, vol. 2014, Article ID 364076, 12 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  14. L. Zhu, “Generalized Lazarevic's inequality and its applications. II,” Journal of Inequalities and Applications, vol. 2009, Article ID 379142, 4 pages, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. E. Neuman and J. Sándor, “Inequalities for hyperbolic functions,” Applied Mathematics and Computation, vol. 218, no. 18, pp. 9291–9295, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. L. Zhu, “Inequalities for hyperbolic functions and their applications,” Journal of Inequalities and Applications, vol. 2010, Article ID 130821, 10 pages, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. L. Zhu, “New inequalities for hyperbolic functions and their applications,” Journal of Inequalities and Applications, vol. 2012, article 303, 9 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  18. Z.-H. Yang, “New sharp bounds for logarithmic mean and identric mean,” Journal of Inequalities and Applications, vol. 2013, article 116, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. E. Neuman and J. Sándor, “On the Schwab-Borchardt mean,” Mathematica Pannonica, vol. 14, no. 2, pp. 253–266, 2003. View at Google Scholar · View at MathSciNet
  20. E. Neuman and J. Sándor, “On the Schwab-Borchardt mean II,” Mathematica Pannonica, vol. 17, no. 1, pp. 49–59, 2006. View at Google Scholar · View at MathSciNet
  21. E. Neuman, “Inequalities for the Schwab-Borchardt mean and their applications,” Journal of Mathematical Inequalities, vol. 5, no. 4, pp. 601–609, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  22. P. S. Bullen, D. S. Mitrinović, and P. M. Vasić, Means and Their Inequalities, vol. 31, D. Reidel Publishing Co., Dordrecht, Netherlands, 1988. View at Publisher · View at Google Scholar · View at MathSciNet
  23. B. C. Carlson, “The logarithmic mean,” The American Mathematical Monthly, vol. 79, pp. 615–618, 1972. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. T. P. Lin, “The power mean and the logarithmic mean,” The American Mathematical Monthly, vol. 81, pp. 879–883, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. J. Sándor, “On the identric and logarithmic means,” Aequationes Mathematicae, vol. 40, no. 2-3, pp. 261–270, 1990. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. H. Alzer and S. Qiu, “Inequalities for means in two variables,” Archiv der Mathematik, vol. 80, no. 2, pp. 201–215, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  27. Y.-M. Chu and W.-F. Xia, “Two optimal double inequalities between power mean and logarithmic mean,” Computers & Mathematics with Applications, vol. 60, no. 1, pp. 83–89, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. Y. Chu, Y. Qiu, and M. Wang, “Sharp power mean bounds for the combination of Seiffert and geometric means,” Abstract and Applied Analysis, vol. 2010, Article ID 108920, 12 pages, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. H. Liu and X.-J. Meng, “The optimal convex combination bounds for Seiffert's mean,” Journal of Inequalities and Applications, vol. 2011, Article ID 686834, 9 pages, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  30. H. Gao, J. Guo, and W. Yu, “Sharp bounds for power mean in terms of generalized Heronian mean,” Abstract and Applied Analysis, vol. 2011, Article ID 679201, 9 pages, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. M.-K. Wang, Y.-M. Chu, Y.-F. Qiu, and S.-L. Qiu, “An optimal power mean inequality for the complete elliptic integrals,” Applied Mathematics Letters, vol. 24, no. 6, pp. 887–890, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  32. W.-D. Jiang and F. Qi, “Some sharp inequalities involving Seiffert and other means and their concise proofs,” Mathematical Inequalities & Applications, vol. 15, no. 4, Article ID 15-86, pp. 1007–1017, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  33. W.-D. Jiang, “Some sharp inequalities involving reciprocals of the Seiffert and other means,” Journal of Mathematical Inequalities, vol. 6, no. 4, pp. 593–599, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  34. Y. M. Chu, M. Y. Shi, and Y. P. Jiang, “Optimal inequalities for the power, harmonic and logarithmic means,” Iranian Mathematical Society. Bulletin, vol. 38, no. 3, pp. 597–606, 2012. View at Google Scholar · View at MathSciNet · View at Scopus
  35. Y. M. Chu, S. L. Qiu, and M. K. Wang, “Sharp inequalities involving the power mean and complete elliptic integral of the first kind,” The Rocky Mountain Journal of Mathematics, vol. 43, no. 5, pp. 1489–1496, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus